MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2080-080
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a left femoral arteriovenous (av) graft.An 8x80mm armada 35 and 7x40mm armada 35 balloon dilatation catheter (bdc) were being used in the procedure and advanced separately to the av graft.Both balloons were inflated two to three times each, to 13 atmospheres (atm) when the balloons ruptured.In an attempt to pull the balloons back into the sheath for removal, a separation occurred.Some of the balloon pieces were removed from the anatomy with endoscopic forceps.The patient¿s entire anatomy was x-rayed to try to find the remaining broken portion of the balloon, but it was unable to be found.The patient came back to the operating room on the (b)(6) 2021; however, the outcome from that procedure is unknown.It was noted that ¿it is less likely that the balloons ruptured, but instead were snagged on stents that were already in place in the patient¿s leg¿.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.The other armada balloon is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture and separation were confirmed.The difficulty removing was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation determined that the reported difficulties and subsequent treatments were likely due to circumstances of the procedure.It is likely that the balloon ruptures were the result of interaction with the anatomy or arteriovenous (av) graft.There were no leaks reported during preparation and it was reported that the ruptures occurred during the second to third inflation, suggesting that the damage was not pre-existing.In addition, the difficulty reported during removal and separation of the balloon was likely the result of the ruptured balloon material catching on the introducer sheath during removal.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13311603
Report Number2024168-2022-00719
Device Sequence Number4944818
Product Code LIT
UDI-Device Identifier08717648155451
UDI-Public08717648155451
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberB2080-080
Device Catalogue NumberB2080-080
Device Lot Number10824G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age48 YR
Patient SexMale
Patient Weight116 KG